2 cases of severe bleeding reported in North Carolina county after use of synthetic cannabinoids

DURHAM COUNTY, N.C. — Authorities in Durham County are issuing a warning about the use of synthetic cannabinoids after several reports of severe bleeding, according to WTVD.

The warning follows at least two reported cases of severe bleeding after the use of synthetic marijuana.

State officials said the first case was reported last week.

“This second case of severe bleeding in Durham County is evidence that these dangerous products are still out there,” said State Epidemiologist Dr. Zack Moore. “The best way to protect yourself is by not using any synthetic cannabinoids.”

The drugs, also known as K2 or Spice, are made to act on the same part of the brain as the active ingredients in marijuana.

Experts said the drugs are not regulated and people don’t know what chemicals may be in them, like rat poison.

Ingredients in the synthetic drug keeps blood from clotting, which is why bleeding and bruising can occur.

Anyone experiencing signs of unexplained bleeding, vomiting, bloody urine, bruising, or bloody gums should seek medical help or call 911 immediately.

Read full story: WTVD